Sunday, June 19, 2011

Mercury Hives: What Can I Do?

When I started chelating in 2008 with DMSA, I got hives and did not understand at that time what was going on. I thought I had just developed food allergies or something because they lasted for so long. I stopped chelating for about 2 years because I felt really sick and eventually the hives went away on their own. I had changed my diet and part of me thought that was why the hives went away.

Then I decided I needed to start back up on chelation and the hives came back full force. 

I knew this was no a coincidence and the hives are indeed directly caused by chelation. In a desperate attempt, I decided to try DMPS to see if it was caused specifically by the DMSA. Much to my dismay, after 3 rounds of DMPS the hives started to show up once I went off-round. This time even more severe than before if you can even imagine that looking at some of the old pictures. In yet another  desperate attempt to stop them, I went on Diflucan and took probiotics, but neither of those did anything to stop the hives. In my case they are NOT caused by a yeast flare up or anything like that.

What does this mean? What am I to do?

Hives caused by chelation
I sit here tonight with hives galore. They are so very itchy it is hard to concentrate on anything. Taking benedryl barely touches them and the only thing I feel is deliriousness and completely drugged out of my mind. The last time I had to get a dexamethasone injection and take prednisone for them to stop. Even still, the hives continued on for days while on 60mg of prednisone. This is a serious allergic reaction and I do not know where to go from here. I cannot keep doing this.

With DMPS there is a risk of developing a potentially fatal condition called, Stevens Johnson Syndrome.


"Signs and symptoms of Stevens-Johnson syndrome include:
  • Facial swelling
  • Tongue swelling
  • Hives
  • Skin pain
  • A red or purple skin rash that spreads within hours to days
  • Blisters on your skin and mucous membranes, especially in your mouth, nose and eyes
  • Shedding (sloughing) of your skin"
Now to be fair, any medication can cause this it seems if the body reacts in such a way, but there have been a handful of cases people have come down with it specifically with DMPS. I guess I am concerned that I may be setting myself up for this because it is an autoimmune disorder and clearly my immune system is confused. I have no other symptoms of SJS, so please do not freak out in the comments!

My next step is to take EDTA and see what happens. The Cutler folk will have you believe that I'm going to kill myself with EDTA, but at this point I need to see if the hives happen on EDTA as well. If they do, then I seriously have no idea what I'm going to do. With the amalgam tattoo gone, I thought this would stop. No such luck in my case.

I may start the EDTA tonight and see how I do.

No comments: